High Wind, Meagher
- When
- November 30, 4:05 PM MST
- Where
- Meagher forecast zone
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- RAWS
A wind gust to 67 mph was reported at Neihart 7S (the Porphyry Peak RAWS site - elevation 8232 feet).
A late autumn snow storm produced high winds over portions of Meagher and Judith Basin Counties. Wind gusts in excess of 60 mph were reported.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TFX wrote it up.
A late autumn snow storm produced high winds over portions of Meagher and Judith Basin Counties. Wind gusts in excess of 60 mph were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before the first event at Nov 30, 2:51 PM MST, 1 hour 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 251 PM MST WED NOV 30 2011 .DISCUSSION... TONIGHT THROUGH FRIDAY...THE MAIN COLD FRONT CONTINUES TO PUSH SOUTHWARD THROUGH THE REGION THIS AFTERNOON. AS OF 2 PM...THE COLD FRONT WAS NEAR TOWNSEND...AND CONTINUING TO PUSH SOUTHWARD. SNOW CONTINUES TO FALL OVER MUCH OF NORTH CENTRAL MONTANA...AS WAS DEVELOPING QUICKLY OVER SOUTHWEST MONTANA. ALL HIGHLIGHTS WILL REMAIN IN EFFECT. THE MAIN CONCERN IS THE WINTER STORM WARNING EXPIRING AT 6 PM OVER THE ROCKY MOUNTAIN FRONT AND THE MOUNTAINS AROUND HELENA. THERE IS THE POTENTIAL THAT THE WARNING FOR THIS REGION COULD BE EXTENDED/REPLACED WITH AN ADVISORY/OR JUST ALLOWED TO EXPIRE. THE EVENING SHIFT WILL MAKE THIS DECISION BY 6 PM. OTHERWISE...THE BEST SNOWFALL WILL OCCUR FROM 3 PM UNTIL 9 PM THIS EVENING...ESPECIALLY OVER CENTRAL MONTANA. THE BULK OF THE SNOWFALL WILL COME TO AN END BY 11 PM OR SO. VISIBILITIES WILL BE POOR DUE TO FALLING SNOW AND STRONG WINDS. EXPECT WET ROADWAYS TO FREEZE OVER QUICKLY AFTER SUNSET. OVERNIGHT LOWS ARE EXPECTED TO FALL INTO THE SINGLE DIGITS AND TEENS BY THURSDAY MORNING...AS LIGHTER WINDS AND SOME CLEARING SKIES DEVELOP AFTER MIDNIGHT. FOR THURSDAY...EXPECT A SEASONABLE DAY ACROSS THE REGION...WITH NO PRECIPITATION EXPECTED. ON THURSDAY NIGHT EXPECT WINDS TO PICK UP ALONG THE FRONT RANGE OF THE ROCKIES. WINDS COULD REACH 60 MPH AT RIDGE TOPS OVER THE NORTHERN ROCKY MOUNTAIN FRONT...BUT SHOULD REMAIN BELOW WARNING CRITERIA ELSEWHERE...THUS WE WILL HOLD OFF ON A HIGH WIND WATCH FOR NOW. EXPECT SOME LIGHT SHOWERS TO DEVELOP LATE THURSDAY NIGHT AND INTO FRIDAY MORNING OVER NORTH CENTRAL MONTANA. THESE SHOWERS WILL MOVE SOUTHWARD DURING THE DAY ON FRIDAY...AS ANOTHER COLD FRONT MOVES SOUTHWARD THROUGH THE REGION. EXPECT HIGH TEMPERATURES TO MAINLY OCCUR IN THE MORNING ON FRIDAY...WITH SLOWLY FALLING TEMPERATURES EXPECTED IN THE AFTERNOON AGAIN. BRUSDA FRIDAY NIGHT THROUGH WEDNESDAY...LONGER RANGE MODELS BEGIN IN GOOD AGREEMENT FOR THE LONG TERM PERIOD...HOWEVER THE MAJOR MODELS QUICKLY DIVERGE IN SOLUTIONS BY THE END OF THE WEEKEND AND CONFIDENCE IN THE EXTENDED FORECAST FOR NEXT WEEK CONTINUES TO DROP BECAUSE OF THIS. MULTIPLE SHORTWAVES WILL MOVE OVER THE ARE DURING THE TIME PERIOD. MOST OF THESE SYSTEMS APPEAR DRY AND THE MAJOR IMPACTS WILL LIKELY BE BLOWING WINDS AND TEMPERATURES THAT REMAIN SEASONALLY COOL. HAVE GONE WITH A STRONGER LEAN TOWARDS THE ECMWF...HOWEVER TO SUPPRESS ERRATIC TEMPERATURE CHANGES BETWEEN MODEL RUNS THE PREVIOUS FORECAST WAS ALSO SIGNIFICANTLY BLENDED INTO THE LONG TERM SOLUTION. THE STRONGEST PRECIPITATION POTENTIAL IS CURRENTLY WITH THE FRIDAY NIGHT AND EARLY SATURDAY STORM...HOWEVER THIS SYSTEM IS ANOTHER FAST MOVING STORM AND WILL LIKELY BE OUT OF OUR AREA BY NOON IN THE CURRENT MODEL SOLUTIONS. A SECOND SYSTEM WILL LIKELY IMPACT THE AREA MONDAY...HOWEVER MOST OF THE PRECIPITATION WILL BE ALONG THE MONTANA DAKOTA BORDERS SO THE LARGEST IMPACT TO CENTRAL AND SOUTHWESTERN MONTANA WILL BE THE POTENTIAL FOR GUSTY WINDS AND COOLER TEMPERATURES ASSOCIATED WITH A BACK DOOR COLD FRONT. THE FINAL SYSTEM APPEARS TO THE BE THE STRONGEST OF THE THREE...THE GENERALIZED EXPECTATION FOR A MID WEEK IMPACT TO THE AREA APPEARS POSSIBLE...ESPECIALLY IN THE GFS...HOWEVER THIS ALBERTA CLIPPER SYSTEM IS TOO FAR INTO THE FUTURE TO HAVE ANY DECENT MODEL CONFIDENCE IN TIMING OR IMPACTS. MODEL SOLUTIONS HAVE DECENT MOISTURE TRANSPORT...STRONG PRESSURE DIFFERENTIAL AND SIGNIFICANTLY COOLER TEMPERATURES WITH THIS SYSTEM. BECAUSE OF THE LACK OF CONFIDENCE WITH THIS SYSTEM POPS HAVE BEEN RAISED ABOVE SEASONAL AVERAGES...AND TEMPERATURES ARE LOWER THAN SURROUNDING OFFICES. ALL OF THESE FORECASTS ARE SIGNIFICANTLY DRIER AND WARMER THAN THE WORSE CASE SCENARIO THOUGH DUE TO THE LOW CONFIDENCE. WILL UPDATE FORECAST ON THIS STORM AS SUBSEQUENT MODEL RUNS YIELD MORE INFORMATION. SUK && .AVIATION... UPDATED 1735Z. COLD FRONT CURRENTLY MOVING SOUTH-SOUTHEAST THROUGH NORTH CENTRAL MONTANA. CONDITIONS WILL RAPIDLY DETERIORATE BEHIND THE FRONT WITH SNOW AND BLOWING SNOW BECOMING WIDESPREAD FOR PREVAILING IFR/MVFR CONDITIONS AND AREAS LIFR IN HEAVIER SNOW BANDS. CONDITIONS WILL IMPROVE FROM THE NORTH AFTER 00Z WITH SKIES EXPECTED TO BECOME GENERALLY CLEAR AROUND 12Z. EXCEPTION WILL BE AREAS OF FOG IN VALLEYS. MPJ && .PRELIMINARY POINT TEMPS/POPS... GTF 9 32 25 35 / 90 0 10 20 CTB 7 35 24 33 / 30 0 20 10 HLN 13 31 14 34 / 90 0 0 20 BZN 11 29 10 35 / 90 0 0 30 WEY -3 22 -8 24 / 80 0 0 30 DLN 10 27 10 31 / 80 0 0 20 HVR 11 34 20 35 / 60 0 20 20 LWT 10 30 18 32 / 90 0 10 30 && .TFX WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 11 PM MST THIS EVENING FOR ELEVATIONS BELOW 5000 FEET FOR CENTRAL AND SOUTHERN LEWIS AND CLARK. WINTER STORM WARNING UNTIL 6 PM MST THIS EVENING FOR ELEVATIONS ABOVE 5000 FEET FOR CENTRAL AND SOUTHERN LEWIS AND CLARK. WINTER WEATHER ADVISORY UNTIL 11 PM MST THIS EVENING BLAINE... EASTERN GLACIER...EASTERN PONDERA...EASTERN TETON...HILL... LIBERTY...TOOLE. WINTER WEATHER ADVISORY UNTIL 11 PM MST THIS EVENING BEAVERHEAD...GALLATIN...JEFFERSON...MADISON. WINTER WEATHER ADVISORY UNTIL 11 PM MST THIS EVENING BROADWATER...CASCADE...CHOUTEAU...FERGUS...MEAGHER. WINTER STORM WARNING UNTIL 11 PM MST THIS EVENING BROADWATER... CASCADE...CHOUTEAU...FERGUS...JUDITH BASIN...MEAGHER. WINTER WEATHER ADVISORY UNTIL 11 PM MST THIS EVENING FOR ELEVATIONS BELOW 5000 FEET FOR NORTHERN ROCKY MOUNTAIN FRONT... SOUTHERN ROCKY MOUNTAIN FRONT. WINTER STORM WARNING UNTIL 6 PM MST THIS EVENING FOR ELEVATIONS ABOVE 5000 FEET FOR NORTHERN ROCKY MOUNTAIN FRONT...SOUTHERN ROCKY MOUNTAIN FRONT. && WEATHER.GOV/GREATFALLS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 424 AM MST WED NOV 30 2011 MTZ009-014-048-011130- NORTHERN ROCKY MOUNTAIN FRONT- CENTRAL AND SOUTHERN LEWIS AND CLARK- SOUTHERN ROCKY MOUNTAIN FRONT- 424 AM MST WED NOV 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WARNING IS IN EFFECT UNTIL WEDNESDAY EVENING FOR ELEVATIONS ABOVE 5000 FEET. A WINTER WEATHER ADVISORY IS IN EFFECT UNTIL WEDNESDAY NIGHT FOR ELEVATIONS BELOW 5000 FEET. A STRONG PACIFIC WEATHER SYSTEM WILL BRING PERIODS OF SNOW WITH ACCUMULATIONS OF 6 TO 12 INCHES IN THE MOUNTAINS AND 3 TO 6 INCHES AT LOWER ELEVATIONS. GUSTY WINDS WILL ALSO CAUSE BLOWING SNOW WHICH WILL MAKE FOR HAZARDOUS TRAVEL CONDITIONS DUE TO LOWERED VISIBILITIES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY. PLEASE SEND REPORTS OF SNOWFALL TOTALS AND ANY SIGNIFICANT WEATHER IMPACTS TO THE NATIONAL WEATHER SERVICE OFFICE IN GREAT FALLS. MTZ010-011-044>047-049-011130- EASTERN GLACIER-HILL-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- EASTERN TETON- 424 AM MST WED NOV 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT UNTIL WEDNESDAY NIGHT. A STRONG PACIFIC WEATHER SYSTEM WILL BRING PERIODS OF SNOW WITH ACCUMULATIONS OF 3 TO 6 INCHES. GUSTY WINDS WILL ALSO CAUSE BLOWING SNOW WHICH WILL MAKE FOR HAZARDOUS TRAVEL CONDITIONS DUE TO LOWERED VISIBILITIES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY. PLEASE SEND REPORTS OF SNOWFALL TOTALS AND ANY SIGNIFICANT WEATHER IMPACTS TO THE NATIONAL WEATHER SERVICE OFFICE IN GREAT FALLS. MTZ012-013-050-051-053-054-011130- CASCADE-CHOUTEAU-JUDITH BASIN-FERGUS-BROADWATER-MEAGHER- 424 AM MST WED NOV 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WARNING IS IN EFFECT UNTIL WEDNESDAY NIGHT FOR ELEVATIONS ABOVE 4000 FEET. A WINTER WEATHER ADVISORY IS IN EFFECT UNTIL WEDNESDAY NIGHT FOR ELEVATIONS BELOW 4000 FEET. A STRONG PACIFIC WEATHER SYSTEM WILL BRING PERIODS OF SNOW WITH ACCUMULATIONS OF 6 TO 12 INCHES IN THE MOUNTAINS AND 3 TO 6 INCHES AT LOWER ELEVATIONS. GUSTY WINDS WILL ALSO CAUSE BLOWING SNOW WHICH WILL MAKE FOR HAZARDOUS TRAVEL CONDITIONS DUE TO LOWERED VISIBILITIES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED ON TODAY. PLEASE SEND REPORTS OF SNOWFALL TOTALS AND ANY SIGNIFICANT WEATHER IMPACTS TO THE NATIONAL WEATHER SERVICE OFFICE IN GREAT FALLS. MTZ008-015-052-055-011130- BEAVERHEAD-MADISON-JEFFERSON-GALLATIN- 424 AM MST WED NOV 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT UNTIL WEDNESDAY NIGHT. A STRONG PACIFIC WEATHER SYSTEM WILL BRING PERIODS OF SNOW WITH ACCUMULATIONS OF 3 TO 6 INCHES. GUSTY WINDS WILL ALSO CAUSE BLOWING SNOW WHICH WILL MAKE FOR HAZARDOUS TRAVEL CONDITIONS DUE TO LOWERED VISIBILITIES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED ON TODAY. PLEASE SEND REPORTS OF SNOWFALL TOTALS AND ANY SIGNIFICANT WEATHER IMPACTS TO THE NATIONAL WEATHER SERVICE OFFICE IN GREAT FALLS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
128 PM MST WED NOV 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM SNOW 18 SE GALLATIN GATEWAY 45.40N 110.96W
11/30/2011 E5.0 INCH GALLATIN MT MESONET
ESTIMATED 5 INCHES OF NEW SNOW IN THE PAST 12 HOURS AT
THE SHOWER FALLS SNOTEL. ELEVATION IS 8100 FEET.
&&
BRUSDAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
131 PM MST WED NOV 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1016 AM NON-TSTM WND GST 3 SW CUT BANK 48.61N 112.38W
11/30/2011 M51 MPH GLACIER MT ASOS
51 MPH PEAK WIND GUST AT THE CUT BANK AIRPORT WHEN THE
COLD FRONT WENT THROUGH.
&&
BRUSDAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
235 PM MST WED NOV 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM SNOW 14 SW HEART BUTTE 48.13N 113.02W
11/30/2011 E6.0 INCH PONDERA MT MESONET
ESTIMATED 6 INCHES OF NEW SNOW IN THE PAST 5 HOURS AT
THE BADGER PASS SNOTEL. ELEVATION IS 6900 FEET.
&&
BRUSDAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
304 PM MST WED NOV 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM SNOW 3 SW CUT BANK 48.61N 112.38W
11/30/2011 E1.5 INCH GLACIER MT TRAINED SPOTTER
ESTIMATED 1.5 INCHES OF NEW SNOW TODAY AT THE CUT BANK
AIRPORT.
&&
BRUSDA2 high wind. Local standard time, as filed.
A wind gust to 67 mph was reported at Neihart 7S (the Porphyry Peak RAWS site - elevation 8232 feet).
A wind gust to 67 mph was reported at Neihart 7S (the Porphyry Peak RAWS site - elevation 8232 feet).
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Montana in 2011Every state in 2011This day in weather historyWarnings in Montana, November 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 352289, 352295.